MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Model Number 0196L18
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that catheter fell out of the patient with a deflated balloon due to water leakage.This event occurred on the day of placement.The catheter was inserted into the patent at a urology outpatient department.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The device was returned for evaluation.Visual inspection examined the exterior of the sample and did not find anything to contribute to the reported event.Inflated the balloon with air while submerged in water and found bubbles leaking from the drainage eye.Dissected and found that the inflation eye snip went through the inflation eye into the drainage lumen, allowing the sample to leak.This occured in the snipping area of manufacturing.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." (b)(4).
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Common Device Name
LUBRICATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7028861
Report Number1018233-2017-05865
Device Sequence Number1239004
Product Code EZC
UDI-Device Identifier00801741017933
UDI-Public(01)00801741017933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2021
Device Model Number0196L18
Device Catalogue Number0196L18
Device Lot NumberLC6253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1